MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 9MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 9MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71422667
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after eight months of surgery, a revision was performed due to the insert that dislocated without trauma and was found damaged.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The device was manufactured in 2017.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical/medical team noted: this complaint from india reports the revision of a knee secondary to ¿dislocation and damaged insert¿.This pain occurred eight months post implantation.The revision was performed ten months post implantation.No trauma was reported that could have contributed to the dislocation.A picture of the damaged insert was provided, the picture reveals the damage however, does not reveal an indication of what caused the dislocation.The impact to the patient beyond the additional surgery and recovery cannot be determined.It was not reported if a change is insert size was made in the revision.In conclusion, the root cause of the dislocation that precipitated the revision cannot be concluded with the available information.

Brand Name
ANTHEM PS HF INSERT SZ 3-4 9MM
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9720228
Report Number1020279-2020-00602
Device Sequence Number2352798
Product Code JWH
UDI-Device Identifier00885556583944
UDI-Public00885556583944
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422667
Device Catalogue Number71422667
Device Lot Number17EM13404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR